Alert archive / Indiana / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 23, 2011, 12:50 AM EDT for Crawford County, Harrison County, Indiana; Meade County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2011, 12:50 AM EDT (04:50 UTC)
- Expired
- Apr 23, 2011, 7:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, IN, Harrison County, IN, Meade County, KY
The radar
The Louisville radar (KLVX), 28 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
648
WGUS53 KLMK 230450
FFWLMK
INC025-061-KYC163-231115-
/O.NEW.KLMK.FF.W.0011.110423T0450Z-110423T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247AM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 715 AM EDT
* AT 1247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM
BRANDENBURG TO CORYDON TO LEAVENWORTH. OVER ONE OF RAIN HAS FALLEN
AND ANOTHER ONE TO ONE AND ONE HALF INCHES WILL FALL ON TOP OF A
VERY SATURATED GROUND. THIS WILL LEAD TO OVERNIGHT FLASH
FLOODING.
* LOCATIONS IMPACTED INCLUDE...CORYDON...BRANDENBURG...
IN ADDITION...CAREFREE...FREDONIA AND WHITE CLOUD ARE INCLUDED IN
THIS FLASH FLOOD WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3841 8604 3833 8603 3825 8596 3818 8596
3818 8591 3806 8591 3802 8594 3800 8601
3787 8599 3783 8601 3781 8616 3805 8650
3807 8644 3813 8647 3811 8641 3830 8638
3829 8626 3833 8629 3835 8625 3842 8626
$$
JDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 10:27 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 22, 10:27 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 PM EDT FRI APR 22 2011
...FORECAST UPDATE...
TORNADO WATCH STILL IN EFFECT FOR MUCH OF SOUTH-CENTRAL INDIANA AND
CENTRAL KENTUCKY. UPSTREAM RADAR IMAGERY INDICATES A LINE OF
SEVERE/TORNADIC CELLS FROM ST LOUIS SOUTHWEST TO SPRINGFIELD
MO...WITH MORE STRONG TO SEVERE...POSSIBLY TORNADIC...STORMS
DEVELOPING IN WESTERN KY AND QUICKLY MOVING OUR WAY. LARGEST THREAT
OVERNIGHT WILL CERTAINLY BE ADDITIONAL HEAVY RAIN AND FLOODING...BUT
DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES WILL BE POSSIBLE
WITH THE STRONGEST STORMS OVERNIGHT. INCREASED POPS TO CATEGORICAL
MOST PLACES OVERNIGHT...WITH SEVERE/HEAVY RAIN WORDING.
UPDATE OUT SOON.
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
...ACTIVE WEATHER PERIOD ON TAP WITH EXCESSIVE RAINFALL AND POSSIBLE
SEVERE WEATHER...
...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THROUGH SATURDAY...
FIRST OFF...HAVE MCS MOVING IN FROM THE SOUTHERN IL/IN BORDER AT
THIS TIME. THIS SYSTEM IS MOVING ALONG A WARM FRONTAL BOUNDARY THAT
IS LIFTING NORTH. HAVE SUFFICIENT COLD AIR ALOFT AND INSTABILITY TO
MAINTAIN THIS LINE AND BRING IN DAMAGING WIND POTENTIAL AS WELL AS
LARGE HAIL THROUGH THE EARLY EVENING HOURS.
NOW...WHAT WILL HAPPEN THE REST OF TONIGHT INTO SATURDAY. MESO-SCALE
MODELS HAVE NOT BEEN HANDLING THE EARLY PART OF THE FORECAST
CONSISTENTLY. HOWEVER...SYNOPTIC SCALE PATTERNS LOOK PRETTY
CONSISTENT FOR LATER THIS EVENING ON. COLD FRONT CURRENTLY OVER
WESTERN MISSOURI WILL MOVE INTO EASTERN MISSOURI THIS EVENING...THEN
INTO THE NORTHWEST CWA OVERNIGHT. THE FRONT IS EXPECTED TO LAY OUT
ROUGHLY ALONG THE AXIS OF THE OHIO RIVER...WHERE IT SHOULD REST THE
REST OF THE PERIOD...AS FLOW ALOFT WILL BE PARALLEL TO THE FRONT.
WITH A COUPLE MORE VORTMAXES EXPECTED TO MOVE THROUGH THE REGION IN
THE FLOW ALOFT...SATURDAY AFTERNOON AND EVENING...AREAS ALONG THE
FRONT WILL SEE MULTIPLE ROUNDS OF MODERATE TO HEAVY RAINFALL. FOR
RAINFALL TOTALS...WENT WITH 2.5-3 INCHES OVER SOUTHERN INDIANA FROM
NOW THROUGH SATURDAY DOWN TO A HALF INCH OR LESS AT THE KY/TN
BORDER. THUS WILL KEEP FLASH FLOOD WATCH IN PLACE.
AS FOR SEVERE WEATHER SATURDAY AND SATURDAY NIGHT...SOUNDINGS
INDICATE MORE SURFACE-BASED STORMS...GIVEN THAT MORE OF REGION WILL
BE FULLY IN THE WARM SECTOR. FORTUNATELY...MODELS INDICATE 850MB
WINDS WILL PEAK OUT IN THE 35-45 KNOT RANGE WITH THE VORTMAXES...SO
SEVERE WINDS ARE NOT EXPECTED AT THIS TIME. HOWEVER...CAPES ARE
FAIRLY HIGH AND WOULD SUPPORT SOME HAIL THREAT.
.LONG TERM (SUNDAY THROUGH FRIDAY)...
...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...
SUNDAY - TUESDAY...
SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY. AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR. THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA. MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES. WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.
THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES. THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL. TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.
WEDNESDAY - FRIDAY...
ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT. ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA. STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.
THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW. WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.
TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH. A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.
QPF SUMMARY...
TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED. THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.
&&
.AVIATION (00Z TAF ISSUANCE)...
THE WARM FRONT HAS PUSHED THROUGH THE TERMINALS. CONVECTION THAT WAS
STRETCHED ACROSS SOUTHERN ILLINOIS EARLIER THIS AFTERNOON PROPAGATED
ALONG THE WARM FRONTAL BOUNDARY AND ACROSS SDF/LEX...WHILE BWG WAS
IN THE WARM SECTOR AND HAD A FEW STORMS DEVELOP AND PROPAGATE ACROSS
THE AIRFIELD. THE STRONGEST STORMS HAVE MOVED EAST OF OF THE
AIRFIELDS...WHICH WILL IMPROVE CIGS AND VIS. THE THUNDERSTORM
ACTIVITY WILL DIMINISH OVER THE NEXT FEW HOURS...BUT WILL INCREASE
AGAIN THIS EVENING AND OVERNIGHT AS WE WILL REMAIN IN THE UNSTABLE
WARM SECTOR. A COLD FRONT WILL APPROACH AROUND 06Z WHICH WILL CAUSE
STEADY SHOWERS AND THUNDERSTORMS TO IMPACT THE TERMINAL. WINDS WILL
REMAIN OUT OF THE SOUTH-SOUTHWEST AND COULD GET GUSTY AS THE COLD
FRONT APPROACHES TONIGHT.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KYZ023>043-
045>049-053>055.
IN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR INZ076>079-083-
084-089>092.
&&
UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......AML
AVIATION.......MJPHazardous weather outlook, Apr 22, 10:34 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1034 PM EDT FRI APR 22 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1034 PM EDT FRI APR 22 2011 /934 PM CDT FRI APR 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA THROUGH 2AM EDT. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT OVERNIGHT FOR SOUTH-CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY. MORE SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF AN APPROACHING COLD FRONT WILL BRING AMPLE HEAVY RAINFALL TO MANY PLACES OVERNIGHT AS WELL AS THE CHANCE FOR SEVERE WEATHER. ALTHOUGH HEAVY RAINFALL AND FLASH FLOODING WILL BE THE BIGGEST THREATS...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AS WELL AS POSSIBLE TORNADOES. SINCE THESE STORMS WILL AFFECT THE AREA DURING THE OVERNIGHT HOURS...MAKE SURE TO HAVE YOUR NOAA WEATHER RADIO ON ALERT MODE SO YOU CAN BE AWAKENED IN THE EVENT A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FRONTAL BOUNDARY WILL STALL AROUND THE OHIO RIVER SATURDAY AND SATURDAY NIGHT...BRINGING MORE ROUNDS OF PRECIPITATION. THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE AT LEAST THROUGH SATURDAY...AND MAY CONTINUE BEYOND THAT. AREA RIVERS LIKELY WILL SEE RAPID RISES...SO STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. IN ADDITION TO THE HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE STORMS SATURDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED TONIGHT THROUGH SATURDAY EVENING TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. AL
In the hours before
Local storm report, Apr 22, 8:18 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 4 S NORTH MIDDLETOWN 38.08N 84.11W
04/22/2011 E1.75 INCH CLARK KY NWS EMPLOYEE
GOLF BALL SIZED HAIL REPORTED ON THE BORDER BETWEEN
CLARK... BOURBON... AND MONTGOMERY COUNTIES.
&&
EVENT NUMBER LMK1100532
JSDLocal storm report, Apr 22, 9:26 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
04/22/2011 WOODFORD KY BROADCAST MEDIA
LEX18 REPORTS DAMAGE TO TREES AND FENCES ON MARCELLUS
DRIVE
&&
EVENT NUMBER LMK1100533
LGLocal storm report, Apr 22, 9:29 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
929 PM EDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
04/22/2011 FAYETTE KY BROADCAST MEDIA
LEX18 REPORTS DAMAGE AND A WINDOW BLOWN OUT ON ROMANY
ROAD IN THE CHEVY CHASE AREA
&&
EVENT NUMBER LMK1100534
LGSpecial weather statement, Apr 22, 10:40 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 PM EDT FRI APR 22 2011
INZ083-230330-
DUBOIS-
1040 PM EDT FRI APR 22 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS WILL MOVE INTO DUBOIS COUNTY AFTER 11 PM EDT...
AT 1039 PM EDT/939 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES WEST OF WINSLOW TO 30 MILES NORTHWEST OF OWENSBORO...AND MOVING
EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
MILLERSPORT...
IRELAND AND HOLLAND...
HAYSVILLE AND HUNTINGBURG AIRPORT...
KELLERVILLE AND SAINT HENRY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3852 8700 3850 8695 3850 8689
3853 8685 3853 8670 3825 8669 3824 8679
3821 8680 3820 8683 3820 8708 3821 8708
3832 8709
TIME...MOT...LOC 0240Z 274DEG 36KT 3842 8743 3793 8761
JSDSpecial weather statement, Apr 22, 11:24 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1124 PM EDT FRI APR 22 2011
INZ076-083-084-089-KYZ023-230415-
CRAWFORD-DUBOIS-HANCOCK-ORANGE-PERRY-
1124 PM EDT FRI APR 22 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS MOVING THROUGH SOUTHWEST INDIANA...
AT 1120 PM EDT/1020 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JASPER
TO DALE TO ROCKPORT...AND MOVING EAST AT 80 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
PAOLI...
JASPER...
ENGLISH...
DUBOIS AND CUZCO...
NORTON AND FRENCH LICK MUNICIPAL AIRPORT...
GREENBRIER AND YOUNGS CREEK...
PINE VALLEY AND TROTTER CROSSING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3849 8703 3853 8670 3868 8669 3869 8632
3839 8631 3839 8641 3823 8642 3813 8635
3813 8647 3807 8644 3804 8652 3794 8652
3792 8660 3787 8661 3784 8692 3788 8691
3793 8699 3801 8678 3819 8680 3820 8703
TIME...MOT...LOC 0324Z 264DEG 68KT 3841 8691 3818 8691
3792 8700
MJSpecial weather statement, Apr 23, 12:13 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 AM EDT SAT APR 23 2011
INZ077>079-090>092-KYZ023>025-028>034-230515-
BRECKINRIDGE-BULLITT-CLARK-FLOYD-HANCOCK-HARDIN-HARRISON-HENRY-
JEFFERSON-MEADE-OLDHAM-SCOTT-SHELBY-TRIMBLE-WASHINGTON-
1213 AM EDT SAT APR 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...QUARTER SIZE HAIL...AND DAMAGING WINDS ADVANCING THROUGH
SOUTHERN INDIANA AND CENTRAL KENTUCKY...
AT 1207 AM EDT /1107 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE FROM 9 MILES SOUTH OF
BROWNSTOWN TO 6 MILES NORTHWEST OF BRANDENBURG TO 8 MILES NORTHEAST
OF WHITESVILLE...MOVING EAST AT 60 MPH.
FREQUENT LIGHTNING...TORRENTIAL RAIN...QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...ARE EXPECTED WITH THESE STORMS.
* BY 110 AM EDT /1210 AM CDT/ THESE STORMS WILL IMPACT...
LOUISVILLE...
MADISON...
LAGRANGE...
FORT KNOX...
CORYDON...
NEW CASTLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE TREES AND DOWN POWER
LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE
AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3870 8520 3874 8532 3859 8522 3858 8505
3823 8519 3813 8537 3815 8543 3806 8549
3792 8574 3775 8683 3779 8684 3787 8667
3785 8662 3790 8660 3803 8634 3877 8606
3873 8587 3882 8580 3892 8521
TIME...MOT...LOC 0410Z 255DEG 51KT 3876 8594 3806 8620
3780 8675
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:40 PM EDT | Special Weather Statement | LMK | Dubois | 50 min |
| Apr 22, 11:24 PM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange, Perry | 51 min |
| Apr 22, 11:38 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 37 min |
| Apr 23, 12:05 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Perry | 8 hr |
| Apr 23, 12:06 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 24 min |
| Apr 23, 12:13 AM EDT | Special Weather Statement | LMK | Clark, Floyd, Harrison, Jefferson, Scott, Washington | 62 min |
| Apr 23, 12:29 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 31 min |
| Apr 23, 12:36 AM EDT | Tornado Warning | LMK | Perry | 24 min |
| Apr 23, 12:47 AM EDT | Tornado Warning | LMK | Harrison | 13 min |
| Apr 23, 12:50 AM EDT | Severe Thunderstorm Warning | LMK | Harrison | 25 min |
| Apr 23, 12:59 AM EDT | Tornado Warning | LMK | Crawford, Perry | 18 min |
| Apr 23, 1:14 AM EDT | Tornado Warning | LMK | Crawford, Harrison | 31 min |
| Apr 23, 3:17 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Orange | 9 hr |
| Apr 23, 3:23 AM EDT | Special Weather Statement | LMK | Dubois | 22 min |
| Apr 23, 3:39 AM EDT | Severe Thunderstorm Warning | LMK | Dubois, Perry | 22 min |
| Apr 23, 3:55 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Harrison, Perry | 35 min |
| Apr 23, 4:16 AM EDT | Special Weather Statement | LMK | Clark, Crawford, Floyd, Harrison, Perry | 44 min |
| Apr 23, 4:39 AM EDT | Severe Thunderstorm Warning | LMK | Harrison | 36 min |
| Apr 23, 4:59 AM EDT | Areal Flood Advisory | LMK | Clark, Floyd, Scott, Washington | 3 hr |
| Apr 23, 7:21 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Perry | 6 hr |
| Apr 23, 7:51 AM EDT | Flash Flood Warning | LMK | Crawford, Harrison | 5 hr |
| Apr 23, 10:30 AM EDT | River Flood Warning | LMK | Clark, Floyd, Harrison | 12 days |
| Apr 23, 10:32 AM EDT | River Flood Warning | LMK | Jefferson | 6 days |
| Apr 23, 10:36 AM EDT | River Flood Warning | LMK | Jefferson, Scott | 3 days |
| Apr 23, 11:02 AM EDT | Special Weather Statement | LMK | Floyd | 28 min |
| Apr 23, 11:12 AM EDT | Severe Thunderstorm Warning | LMK | Clark | 18 min |
| Apr 23, 11:15 AM EDT | Special Weather Statement | LMK | Orange, Washington | 30 min |
| Apr 23, 11:37 AM EDT | Special Weather Statement | LMK | Clark, Floyd, Harrison | 23 min |
| Apr 23, 12:01 PM EDT | Special Weather Statement | LMK | Clark | 29 min |
| Apr 23, 12:14 PM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Orange, Perry | 3 hr |
| Apr 23, 12:57 PM EDT | Special Weather Statement | LMK | Dubois, Orange | 48 min |
| Apr 23, 1:10 PM EDT | Flash Flood Warning | LMK | Clark, Floyd, Harrison, Scott, Washington | 3 hr |
| Apr 23, 1:18 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 27 min |
| Apr 23, 1:21 PM EDT | Special Weather Statement | LMK | Crawford, Jefferson, Orange, Scott, Washington | 39 min |
| Apr 23, 2:13 PM EDT | Special Weather Statement | LMK | Clark | 62 min |
| Apr 23, 2:34 PM EDT | Flash Flood Warning | LMK | Jefferson, Scott | 16 hr |
| Apr 23, 3:16 PM EDT | Flash Flood Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Orange and 2 more | 15 hr |
| Apr 23, 5:06 PM EDT | River Flood Warning | LMK | Harrison, Washington | 44 hr |
| Apr 23, 1:14 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 31 min |
| Apr 23, 1:25 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 20 min |
| Apr 23, 1:32 AM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Apr 23, 1:38 AM EDT | Tornado Warning | LMK | Henry | 22 min |
| Apr 23, 1:43 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Green, Marion, Taylor | 32 min |
| Apr 23, 1:57 AM EDT | Severe Thunderstorm Warning | LMK | Hardin, Hart, Larue, Nelson | 18 min |
| Apr 23, 2:16 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Marion, Nelson and 2 more | 29 min |
| Apr 23, 2:18 AM EDT | Tornado Warning | LMK | Boyle, Mercer, Washington | 27 min |
| Apr 23, 2:24 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 36 min |
| Apr 23, 2:27 AM EDT | Tornado Warning | LMK | Hart | 18 min |
| Apr 23, 2:31 AM EDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue, Nelson | 5 hr |
| Apr 23, 2:43 AM EDT | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 32 min |
| Apr 23, 2:45 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Green, Hart, Larue, Marion, Mercer and 3 more | 30 min |
| Apr 23, 2:47 AM EDT | Tornado Warning | LMK | Butler, Edmonson, Grayson | 28 min |
| Apr 23, 3:13 AM EDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 32 min |
| Apr 23, 3:45 AM EDT | Special Weather Statement | LMK | Casey | 30 min |
| Apr 23, 4:03 AM EDT | Flash Flood Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 65 min |
| Apr 23, 4:12 AM EDT | Special Weather Statement | LMK | Garrard, Lincoln | 33 min |
| Apr 23, 5:15 AM EDT | Special Weather Statement | LMK | Ohio | 30 min |
| Apr 23, 5:21 AM EDT | Special Weather Statement | LMK | Anderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more | 24 min |
| Apr 23, 5:29 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 31 min |
| Apr 23, 5:33 AM EDT | Flash Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin | 6 hr |
| Apr 23, 5:47 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 43 min |
| Apr 23, 5:52 AM EDT | Special Weather Statement | LMK | Mercer, Nelson, Washington | 23 min |
| Apr 23, 6:17 AM EDT | Tornado Warning | LMK | Bourbon, Nicholas | 28 min |
| Apr 23, 6:26 AM EDT | Special Weather Statement | LMK | Ohio | 34 min |
| Apr 23, 6:30 AM EDT | Flash Flood Warning | LMK | Butler, Grayson, Ohio | 4 hr |
| Apr 23, 6:51 AM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more | 3 hr |
| Apr 23, 7:26 AM EDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue | 6 hr |
| Apr 23, 7:32 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe | 28 min |
| Apr 23, 10:33 AM EDT | River Flood Warning | LMK | Hardin, Nelson | 14 days |
| Apr 23, 10:35 AM EDT | River Flood Warning | LMK | Ohio | 28 days |
| Apr 23, 11:28 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 32 min |
| Apr 23, 11:48 AM EDT | Special Weather Statement | LMK | Hancock | 27 min |
| Apr 23, 12:22 PM EDT | Special Weather Statement | LMK | Meade | 23 min |
| Apr 23, 12:36 PM EDT | Special Weather Statement | LMK | Harrison, Scott | 24 min |
| Apr 23, 1:28 PM EDT | Special Weather Statement | LMK | Trimble | 32 min |
| Apr 23, 2:49 PM EDT | Flash Flood Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 15 hr |
| Apr 23, 3:32 PM EDT | River Flood Warning | LMK | Bourbon | 31 hr |
| Apr 23, 3:43 PM EDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas, Scott | 47 min |
| Apr 23, 3:51 PM EDT | Special Weather Statement | LMK | Bullitt, Spencer | 39 min |
| Apr 23, 4:17 PM EDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 5 hr |
Nearby
Flash Flood Warnings in Indiana, 2011Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.